MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1883519HR
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product analysis is not available, the device has not been returned for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the rad blade was broken; no specific details were given, and have been requested.There was no patient impact or injury associated with the malfunction.
 
Additional Manufacturer Narrative
The completed product analysis confirmed that one opened sample of part number 1883519hr, from lot number 0215252097 was received with a residue consistent with biological contaminants on the device.The reported failure summary was that the blade was broken.Visually, the outer hub came loose from the irrigating collar which would have resulted in the reported event; however, there were no signs of misuse or mishandling.The loose assembly caused a misalignment of the inner and outer assemblies, but no components became detached (no fragments).When viewed under magnification there were trace amounts of a residue consistent with adhesive in the mounting areas.Although it appeared that adhesive was present, the information indicates there was insufficient adhesion to prevent detachment.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the rad blade was broken; no specific details were given and have been requested.There was no patient impact or injury associated with the malfunction.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: expiration date updated.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7746191
Report Number1045254-2018-00349
Device Sequence Number1085187
Product Code EQJ
UDI-Device Identifier00885074080659
UDI-Public00885074080659
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2022
Device Model Number1883519HR
Device Catalogue Number1883519HR
Device Lot Number0215252097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Initial Date Received by Manufacturer 07/04/2018
Supplement Date Received by Manufacturer08/14/2018
08/08/2018
08/08/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date09/11/2018
10/02/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1